Jump to ContentJump to Main Navigation
Show Summary Details
More options …

Journal of Applied Analysis

Editor-in-Chief: Liczberski, Piotr / Ciesielski, Krzysztof

Managing Editor: Gajek, Leslaw

2 Issues per year

CiteScore 2017: 0.33

SCImago Journal Rank (SJR) 2017: 0.183
Source Normalized Impact per Paper (SNIP) 2017: 0.364

Mathematical Citation Quotient (MCQ) 2017: 0.27

See all formats and pricing
More options …
Volume 1, Issue 2


Nonlinear Contractions on Semimetric Spaces

J. Jachymski / J. Matkowski
  • Department of Mathematics, Technical University, Ul. Willowa 2, 43-300 Bielsko–Biala, Poland
  • Other articles by this author:
  • De Gruyter OnlineGoogle Scholar
/ T. Świa̧tkowski
Published Online: 2010-06-03 | DOI: https://doi.org/10.1515/JAA.1995.125


Let (X, d) be a Hausdorff semimetric (d need not satisfy the triangle inequality) and d–Cauchy complete space. Let ƒ be a selfmap on X, for which dx, ƒy) ≤ φ(d(x, y)), (x, yX), where φ is a non– decreasing function from R +, the nonnegative reals, into R + such that φn (t) → 0, for all tR +. We prove that ƒ has a unique fixed point if there exists an r > 0, for which the diameters of all balls in X with radius r are equi-bounded. Such a class of semimetric spaces includes the Frechet spaces with a regular ecart, for which the Contraction Principle was established earlier by M. Cicchese [Boll. Un. Mat. Ital 13–A: 175-179, 1976], however, with some further restrictions on a space and a map involved. We also demonstrate that for maps ƒ satisfying the condition dx, ƒy) ≤ φ(max{d(x, ƒx), d(y, ƒy)}), (x, yX) (the Bianchini [Boll. Un. Mat. Ital. 5: 103–108, 1972] type condition), a fixed point theorem holds under substantially weaker assumptions on a distance function d.

Key words and phrases.: Fixed point; nonlinear contraction; semimetric; symmetric; space with a regular ecart; E–space; d–Cauchy completeness

About the article

Published Online: 2010-06-03

Published in Print: 1995-12-01

Citation Information: Journal of Applied Analysis, Volume 1, Issue 2, Pages 125–133, ISSN (Online) 1869-6082, ISSN (Print) 1425-6908, DOI: https://doi.org/10.1515/JAA.1995.125.

Export Citation

Citing Articles

Here you can find all Crossref-listed publications in which this article is cited. If you would like to receive automatic email messages as soon as this article is cited in other publications, simply activate the “Citation Alert” on the top of this page.

Nguyen Van Dung and Vo Thi Le Hang
Journal of Fixed Point Theory and Applications, 2018, Volume 20, Number 3
Tomonari Suzuki
Journal of Fixed Point Theory and Applications, 2018, Volume 20, Number 1
Radu Miculescu and Alexandru Mihail
Journal of Fixed Point Theory and Applications, 2017, Volume 19, Number 2, Page 1525
Mihály Bessenyei
Expositiones Mathematicae, 2015, Volume 33, Number 4, Page 517
Sarah Alshehri, Ivan Aranđelović, and Naseer Shahzad
Abstract and Applied Analysis, 2014, Volume 2014, Page 1
Mohammad Imdad, Sunny Chauhan, Zoran Kadelburg, and Calogero Vetro
Applied Mathematics and Computation, 2014, Volume 227, Page 469
Ivan D. Aranđelović and Dragoljub J. Kečkić
Nonlinear Analysis: Theory, Methods & Applications, 2012, Volume 75, Number 13, Page 5157
Javid Ali and M. Imdad
Nonlinear Analysis: Hybrid Systems, 2010, Volume 4, Number 4, Page 830
Troy L. Hicks and B.E. Rhoades
Nonlinear Analysis: Theory, Methods & Applications, 1999, Volume 36, Number 3, Page 331
Jacek Jachymski
Nonlinear Analysis: Theory, Methods & Applications, 2009, Volume 71, Number 3-4, Page 1073
Monica Boriceanu, Marius Bota, and Adrian Petruşel
Central European Journal of Mathematics, 2010, Volume 8, Number 2, Page 367

Comments (0)

Please log in or register to comment.
Log in